Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Had interstitial nephritis. Worried whether kidneys will get worse again and relapse.

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 495 Questions
Hi, i have had interstitial nephritis of unknown cause diagnosed in february 2013 then put on prednisolone for 3 months finishing end of may 2013. Before pred creatinine around 130 after pred down to 75 with some fluctuation. Blood test a week ago showed increased blood creatinine back up to 87. I also have osteoperosis now and am 41 year old female. I am worried i might be starting to have kidneys get worse again and relapse. My questions.
1. Could you tell me if its normal to fluctuate that much?
2. I have started doing weight lifting could that cause creatinine to increase
3. I have been taking a calcium and vit d supplement which also contains zinc, magnesium, copper, manganese, boron, silica, ascorbyl palmitate could any of these ingredients cause my creatinine to rise. I fid take it the morning of tbe blood test too.

Posted Fri, 25 Oct 2013 in Kidney Conditions
Answered by Dr. Aditya Bhabhe 1 hour later
Brief Answer:
See detailed answer

Detailed Answer:
Hi there

Thank you for sending in your query.

I will answer your questions one by one:

1) Fluctuations in creatinine: There might be a difference of 10 to 15% between two creatinine readings. It does not necessarily mean that the disease is relapsing or the kidneys are getting worse.
However we should repeat the test in 4-6 weeks and observe the trend.

Another test which can help us to know if your kidney disease is progressing is the amount of proteins which are leaking out in the urine. For this we could do the test called UPCR (urine protein to creatinine ratio).

2) If a patient has been bed ridden for a few weeks and then starts vigorous exercise, his creatinine might go up a few points. I do not think that is the case here. You can continue moderate levels of exercise.

3) The pill which you have mentioned does not contain any ingredient which can cause a rise in creatinine or to put it differently none of the ingredients have been shown to be harmful to the kidney in the usual doses.

So bottom line is I would not worry too much at this point. However we should monitor the status of your kidneys as I have mentioned in point 1 above.

Hope this was helpful.
Feel free to contact me if you have more questions.

Dr. Aditya Bhabhe
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor